Maine, 2009

Flash Flood in Maine, July 6 to 7, 2009

July 6 to 7, 2009 · NWS GYX · 1 event in 1 county or zone

Slow moving thunderstorms continued to form over the same area of Somerset County near Bingham resulting in 3 to 5 inches of rainfall in 3 hours. Numerous washouts were reported on Mahoney Hill Road.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

Slow moving thunderstorms continued to form over the same area of Somerset County near Bingham resulting in 3 to 5 inches of rainfall in 3 hours. Numerous washouts were reported on Mahoney Hill Road.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 6, 5:16 PM EST, 2 hours 59 minutes earlier.

Area forecast discussion, Jul 6, 5:16 PM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
616 PM EDT MON JUL 6 2009

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING AS A WEAK
FRONTAL REGION WILL CONTINUE TO PASS THROUGH THE REGION. A WARM
FRONT WILL APPROACH THE REGION ON TUESDAY BRINGING WITH IT THE
POSSIBILITY OF RAIN AND OVERCAST CONDITIONS THROUGH WEDNESDAY
NIGHT. HIGH PRESSURE WILL DROP SOUTH FROM QUEBEC THURSDAY...THEN
ACROSS THE REGION ON FRIDAY. A COLD FRONT WILL APPROACH NEW
ENGLAND FOR NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
---UPDATED---
ISOLATED SHOWERS AND THUNDERSTORMS HAVE STARTED TO POP UP OVER THE
MOUNTAINS OF WESTERN MAINE AND NH THIS AFTERNOON. A SEMI-ORGANIZED
LINE OF CONVECTION WAS ALSO MOVING THOURGH THE CHAMPLAIN VALLEY.
WHILE THE ISOLATED STORMS WILL LIKELY DIMINISH AS DIURNAL HEATING
IS REMOVED...THE LINE MOVING INTO VT WILL LIKELY HOLD TOGETHER
LONG ENOUGH TO MAKE IT INTO THE CWA. CONVECTION SHOULD CONTINUE TO
DIMINISH IN INTENSITY AS THE EVENING PROGRESSES. HAVE UPDATED
FORECAST PACKAGE TO ACCOUNT FOR SLIGHTLY COOLER TEMPERATURES. KEPT
POPS HIGH OVER THE MOUNTAINS WITH ONLY CHANCE POPS OVER THE
COASTAL PLAIN.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
MOST AREAS, ESPECIALLY ALONG THE COAST WILL SEE OVERCAST
CONDITIONS AS A LOW STRATUS DECK IS IN PLACE OVER MOST OF THE DAY
TUESDAY. THE ONLY EXCEPTION BEING POSSIBLE AREAS IN WESTERN NEW
HAMPSHIRE WHO COULD SEE SOME BREAKS IF THAT STRATUS DECK DOESNT
MOVE THAT FAR INLAND. THE GFS SEEMS TO BE SUGGESTING FAR TO WARM
OF TEMPERATURES FOR SUCH OVERCAST CONDITIONS SO A BLEND OF THE
NAM/GFS WAS USED FOR HIGH TEMPERATURES. EXPECT HIGHS IN THE LOWER
60S WITH THE ONLY EXCEPTION BEING, AGAIN, THOSE FAR WESTERN AREAS
WHO MAY SEE SOME SUN. PRECIPITATION WILL DEVELOP AROUND MIDDAY AND
BECOME HEAVY INTO THE EVENING HOURS ESPECIALLY OVER SOUTHWESTERN
MAINE AND SOUTHERN NEW HAMPSHIRE. THE CAUSE OF THIS PRECIPITATION IS DUE
TO OVERRUNNING BETWEEN THE SURFACE AND 850MB.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
THE MAIN FOCUS FOR TUESDAY NIGHT IS THE POTENTIAL FOR RAIN. AN
APPROACHING FRONTAL BOUNDARY COMBINES WITH UPPER LEVEL DIVERGENCE
AHEAD OF THE 500 MB LOW TO PRODUCE AN AREA OF RAINFALL.
PRECIPITABLE WATER VALUES ARE ONLY AROUND AN INCH...AND NIGHTTIME
TIMING IS NOT FAVORABLE FOR CONVECTION. THE CONCERN...HOWEVER...IS
THAT THE BOUNDARY WILL STALL...POTENTIALLY FOCUSING PRECIPITATION
ACROSS ONE REGION. IN ADDITION TO THE NAM/GFS...THE GEM/UKMET ARE
ALSO HINTING AT THIS...THOUGH THEY HAVE THE QPF BULLSEYE A TAD
SOUTH OF THE NAM/GFS SOLUTIONS. DO NOT HAVE THE CONFIDENCE TO
ISSUE A WATCH AT THIS TIME...BUT DO FEEL THERE IS A CHANCE OF 1 TO
2 INCHES OF RAIN SOMEWHERE IN THE CWA TUESDAY NIGHT. WOULD ALSO
LIKE TO SEE ANOTHER MODEL RUN OR TWO...TO TRY TO BETTER PIN DOWN
IF AND WHEN THE BOUNDARY WILL STALL. NAM BUFKIT SOUNDING SHOWS
MOIST ADIABATIC SOUNDING ABOVE THE LOW-LEVEL INVERSION...WILL JUST
CARRY A MENTION OF ISOLATED TSTMS WITH THIS FOR NOW.

OTHERWISE...EXPECT ONSHORE FLOW AHEAD OF THE FRONT TO CAUSE AREAS
OF FOG. ACCEPT NAM/GFS MOS BLEND FOR TEMPS...WITH LITTLE
RADIATIONAL COOLING EXPECTED.

THE CLOSED 500 MB LOW GRADUALLY OPENS AS IT DRIFTS EAST WEDNESDAY
INTO WEDNESDAY NIGHT...ALLOWING THE BOUNDARY TO MOVE EAST...AND
LIKELY WEAKEN. CONTINUE TO USE A 4-MODEL BLEND FOR POPS...WITH THE
GEM/UKMET CONTINUING TO BE SLOWER AND SOUTH WITH THE QPF THAN THE
GFS/NAM. ONSHORE FLOW CONTINUES...AND AGAIN TEMPERATURES NOT
EXPECTED TO RISE MUCH AT ALL...WITH STRATUS EXPECTED TO LINGER
ACROSS MOST OF THE CWA.

HIGH PRESSURE GRADUALLY DROPS SOUTH FROM QUEBEC ON
THURSDAY...THOUGH LINGERING BOUNDARY MAY CAUSE SHOWERS TO LINGER
IN SOUTHERN SECTIONS. AFTER THURSDAY...HAVE A GOOD MODEL CONSENSUS
OF DRY WEATHER THURSDAY NIGHT THROUGH FRIDAY NIGHT...WITH 12Z
RUNS OF THE GFS/GEM IN AGREEMENT WITH THE 00Z EUROPEAN. 850 MB
HEIGHTS COOL...SHOULD RETURN TO DIURNAL VARIATIONS IN TEMPS...WITH
BELOW NORMAL LOWS EXPECTED.

LOOKING AHEAD TO THE WEEKEND...A COLD FRONT CROSSES THE REGION
SOMETIME NEXT WEEKEND...WITH THE 00Z EUROPEAN ABOUT 12 HRS SLOWER
THAN THE 12Z GFS...WHICH ACTUALLY ISN/T TOO BAD AGREEMENT. USE A
BLEND...WHICH STRETCHES OUT THE PERIOD CHANCE POPS ARE
CARRIED...THOUGH AS MODELS FOCUS IN...SHOWERS WILL BE
LIKELY...JUST FOR A SHORT PERIOD OF TIME AS THE FRONT ACTUALLY
PASSES. FOR WHAT ITS WORTH...GFS SHOWS AN UNUSUALLY STRONG FRONT
FOR THIS TIME OF YEAR...THOUGH ITS STILL TOO FAR OFF TO GET
CONCERNED ABOUT.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
IN THE NEAR TERM /TONIGHT/...VFR CONDITIONS SHOULD PREVAIL THROUGH
THE EVENING HOURS. SCATTERED CONVECTION IS EXPECTED...BUT FOR NOW
WILL NOT INCLUDE IN THE FORECAST DUE TO LACK OF CONFIDENCE.

AFTER THIS...THE FORECAST BECOMES MORE NEBULOUS. STRATUS SHOULD
DEVELOP ON THE LIGHT EAST TO SOUTHEAST FLOW UNDER THE MARINE
INVERSION (THOUGH THERE IS NOT IN THE GULF OF MAINE RIGHT NOW).
BROUGHT KPWM AND KAUG DOWN TO LIFR IN THE STRATUS...BUT NOT AS
CONFIDENCE ELSEWHERE.

IN THE SHORT TERM /TUESDAY/...STRATUS MAY BE MORE OF A PROBLEM FOR
EASTERN AREAS (KPWM...KAUG AND KPSM) WITH THE ONSHORE FLOW TRAPPING
MOISTURE UNDER THE INVERSION. SHOWERS AND THUNDERSTORMS WILL
DEVELOP...MAINLY ACROSS WESTERN ZONES. THIS WERE NOT INCLUDED AS
THEY SHOULD OCCUR MOSTLY AFTER 1800 UTC.

LOOKING AHEAD...ONSHORE FLOW SHOULD PRODUCE LIFR OR LOWER CIGS
AND/OR VSBY FROM FOG FOR TUESDAY NIGHT...LINGERING INTO WEDNESDAY
AND WEDNESDAY NIGHT ALONG THE COAST. BEST CONDITIONS WILL AGAIN BE
AT LEB...WHERE VARIABLE CONDITIONS ARE EXPECTED THROUGH THAT TIME
PERIOD. BEYOND...CONDITIONS IMPROVE THURSDAY...WITH GOOD
CONFIDENCE IN PREDOMINANTLY VFR CONDITIONS THURSDAY AND FRIDAY.

&&

.MARINE...
IN THE NEAR TERM /TONIGHT/...WINDS AND SEAS SHOULD REMAIN BELOW
SMALL CRAFT LEVELS AS THE GRADIENT REMAINS WEAK. THERE COULD BE A
FEW GUSTS THIS EVENING TO NEAR 20 KNOTS AT THE C MAN STATIONS IN
RESPONSE TO LOCAL SEA BREEZES.

IN THE SHORT TERM /TUESDAY/...WINDS WILL INCREASE AS THE GRADIENT
TIGHTENS AHEAD OF A WARM FRONT. AT THIS POINT...THE EAST TO
SOUTHEAST WINDS SHOULD REMAIN BELOW 20 KNOTS. THE FETCH WILL
INCREASE IN THE FLOW AS WELL...BUT SEAS SHOULD REMAIN BELOW 5 FEET
INTO TUESDAY EVENING.

IN THE LONG TERM...EXPECT E-NE FLOW AHEAD OF THE FRONTAL BOUNDARY
TUESDAY NIGHT INTO WEDNESDAY...WITH WINDS LIKELY JUST BELOW SCA CRITERIA.
MAY NEED TO WATCH SEAS...WHICH MAY PUSH 5 FT. DID HEDGE ABOVE
MODEL GUIDANCE...AND OFTEN THE NE FLOW IS A BIT STRONGER THAN
MODEL FORECASTS. HIGH PRESSURE BUILDS IN THURSDAY AND
FRIDAY...WITH NO HEADLINES EXPECTED.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

NEAR TERM...POHL
Hazardous weather outlook, Jul 6, 5:02 PM EST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
602 PM EDT MON JUL 6 2009

MEZ007>009-012>014-NHZ001>009-072215-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-
602 PM EDT MON JUL 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS...SMALL HAIL AND HEAVY
RAIN THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HAIL TUESDAY
AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE TUESDAY
NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ018>028-NHZ010-013-014-072215-
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
602 PM EDT MON JUL 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HAIL TUESDAY
AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE TUESDAY
NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-072215-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
602 PM EDT MON JUL 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DAG/AP

In the hours before

Special weather statement, Jul 6, 4:29 PM EST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
529 PM EDT MON JUL 6 2009

MEZ008-009-062215-
CENTRAL SOMERSET-NORTHERN FRANKLIN-
529 PM EDT MON JUL 6 2009

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN
COUNTY THROUGH 615 PM EDT...

AT 529 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES EAST OF STRATTON...OR ABOUT 7
MILES SOUTHEAST OF EUSTIS...MOVING NORTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND STRATTON...EUSTIS AND
FLAGSTAFF LAKE THROUGH 615 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

DAG
Special weather statement, Jul 6, 5:14 PM EST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
614 PM EDT MON JUL 6 2009

MEZ009-014-062300-
CENTRAL SOMERSET-SOUTHERN SOMERSET-
614 PM EDT MON JUL 6 2009

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 700 PM
EDT...

AT 613 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF BRIGHTON...MOVING
NORTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND
AROUND SOLON...BINGHAM...MOSCOW...BRIGHTON AND MAYFIELD THROUGH 700
PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...LIGHTNING
AND GUSTY WINDS UP TO 35 MPH CAN BE EXPECTED.

DAG
Special weather statement, Jul 6, 5:37 PM EST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
637 PM EDT MON JUL 6 2009

MEZ007-008-062315-
NORTHERN FRANKLIN-NORTHERN OXFORD-
637 PM EDT MON JUL 6 2009

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY
THROUGH 715 PM EDT...

AT 637 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 14 MILES SOUTHWEST OF COBURN GORE...
MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT
AREAS IN AND AROUND COBURN GORE THROUGH 715 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...LIGHTNING
AND GUSTY WINDS UP TO 35 MPH CAN BE EXPECTED.

DAG
Special weather statement, Jul 6, 7:40 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
840 PM EDT MON JUL 6 2009

MEZ009-014-070130-
CENTRAL SOMERSET-SOUTHERN SOMERSET-
840 PM EDT MON JUL 6 2009

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 930 PM
EDT...

AT 839 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER BRIGHTON...OR ABOUT 17 MILES
SOUTHWEST OF GUILFORD...MOVING NORTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MOSCOW...BRIGHTON...
BINGHAM...MAYFIELD AND CAMBRIDGE THROUGH 930 PM EDT.

HEAVY RAINFALL CAN BE EXPECTED...WITH LOCAL PONDING IN STREETS AND
LOW-LYING AREAS. A SMALL STREAM FLOOD ADVISORY FOR MINOR FLOODING
HAS ALSO BEEN ISSUED FOR CENTRAL SOMERSET COUNTY.

DAG
Special weather statement, Jul 6, 7:44 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
844 PM EDT MON JUL 6 2009

NHZ002>004-070130-
NORTHERN CARROLL-NORTHERN GRAFTON-SOUTHERN COOS-
844 PM EDT MON JUL 6 2009

...STRONG THUNDERSTORMS WILL IMPACT GRAFTON COUNTY...CARROLL COUNTY
AND COOS COUNTY THROUGH 930 PM EDT...

AT 843 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF TWIN MOUNTAIN...OR
ABOUT 6 MILES SOUTHEAST OF BETHLEHEM...MOVING NORTHEAST AT 20 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND FRANCONIA
NOTCH STATE PARK...LINCOLN...FRANCONIA...BETHLEHEM...TWIN MOUNTAIN...
CRAWFORD NOTCH...CARROLL...CRAWFORD NOTCH STATE PARK...MOUNT
WASHINGTON AND JEFFERSON THROUGH 930 PM EDT.

SMALL HAIL...HEAVY DOWNPOURS...LIGHTNING AND GUSTY WINDS UP TO 35
MPH CAN BE EXPECTED.

DAG
Special weather statement, Jul 6, 7:46 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
846 PM EDT MON JUL 6 2009

NHZ001-002-070130-
NORTHERN COOS-SOUTHERN COOS-
846 PM EDT MON JUL 6 2009

...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY THROUGH 930 PM EDT...

AT 846 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF STRATFORD...OR ABOUT 14
MILES SOUTH OF COLEBROOK...MOVING NORTHEAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND STRATFORD...GROVETON...
NORTH STRATFORD...LEMINGTON...COLEBROOK...MOLLIDGEWOCK STATE PARK...
STEWARTSTOWN...MILLSFIELD...ERROL AND DIXVILLE NOTCH STATE PARK
THROUGH 930 PM EDT.

SMALL HAIL...HEAVY DOWNPOURS...CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS UP TO 35 MPH CAN BE EXPECTED.

DAG

The radar

The Portland,ME radar (KGYX), 133 km away, was scanning. The volume nearest the first event began at 01:14 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Somerset

When
July 6, 8:15 PM EST to July 7, 12:15 AM EST
Where
Somerset County, 1.48 mi ENE of Bingham to 1.55 mi ENE of Bingham
Cause
Heavy Rain
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
45.060, -69.873

Thunderstorms redeveloping over the same general area just east of Bingham resulted in 3 to 5 inches of rain in 3 hours. This caused numerous washouts on Mahoney Hill Road which was closed by the state police.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2009Every state in 2009This day in weather historyWarnings in Maine, July 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 190176.